MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENSPHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENSPHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: lens was returned in a specimen container.Visual inspection found no visible damage to the lens and dry,clear residue on the lens surface.(b)(4).
 
Event or Problem Description
The reported stated that the surgeon implanted a micl13.7, -10.Diopter, implantable collamer lens in the patient's right eye (od) on (b)(6) 2017.The lens was removed during the same surgery due to the lens size.There was no patient injury.It was reported that the surgeon has been requesting a ubm on each patient with sulcus to sulcus measurement recorded.The white to white reading from the ubm has been running larger than their white to white reading from their digitial caliper.The reporter indicated that the icl chosen was not a mistake on behalf of the online calculator just a conflict in ubm and ditigial caliper measurements and in the future they would like to order the icl size for both measurements to ensure moving forward with any last minute changes that may need to be made.
 
Additional Manufacturer Narrative
Corrected data: in the initial mdr, "unk" is not applicable the correct date is (b)(6) 2017.In the initial mdr, "unk" is not applicable the correct date is (b)(6) 2018.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENSPHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7239350
Report Number2023826-2018-00162
Device Sequence Number111590
Product Code MTA
UDI-Device Identifier00841542103565
UDI-Public00841542103565
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/31/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer03/19/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date03/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age33 YR